Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 131, NWS Twin Cities, MN

September 17, 2015McLeod County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 17, 2015, 3:26 PM CDT for McLeod County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2015, 3:26 PM CDT (20:26 UTC)
Expired
Sep 17, 2015, 3:59 PM CDT
In force
33 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McLeod County, MN

The radar

The Minneapolis radar (KMPX), 54 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1229 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS53 KMPX 172026
SVRMPX
MNC085-172115-
/O.NEW.KMPX.SV.W.0131.150917T2026Z-150917T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CDT THU SEP 17 2015

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MCLEOD COUNTY IN CENTRAL MINNESOTA...

* UNTIL 415 PM CDT

* AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNTON...
  OR 12 MILES SOUTH OF HUTCHINSON...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNTON AROUND 335 PM CDT.
  GLENCOE AROUND 355 PM CDT.
  LESTER PRAIRIE AROUND 415 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKE
MARION REGIONAL PARK...SUMTER...GLENCOE AIRPORT...BISCAY AND PLATO.

THIS INCLUDES U.S. HIGHWAY 212 BETWEEN MILE MARKERS 108 AND 127.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE TWIN CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4480 9443 4491 9402 4472 9401 4471 9408
      4472 9425 4469 9426 4468 9437
TIME...MOT...LOC 2025Z 250DEG 22KT 4471 9440 

HAIL...1.00IN
WIND...60MPH
 
$$

JLT
3 follow-up statements
851 
WWUS53 KMPX 172039
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
339 PM CDT THU SEP 17 2015

MNC085-172115-
/O.CON.KMPX.SV.W.0131.000000T0000Z-150917T2115Z/
MCLEOD MN-
339 PM CDT THU SEP 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL MCLEOD COUNTY...

AT 339 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUMTER...OR 11
MILES SOUTHEAST OF HUTCHINSON...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  GLENCOE AROUND 355 PM CDT.
  LESTER PRAIRIE AROUND 415 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKE
MARION REGIONAL PARK...SUMTER...GLENCOE AIRPORT...BISCAY AND PLATO.

THIS INCLUDES U.S. HIGHWAY 212 BETWEEN MILE MARKERS 108 AND 127.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE TWIN CITIES.

&&

LAT...LON 4480 9443 4491 9402 4472 9401 4471 9408
      4472 9425 4469 9426 4468 9437
TIME...MOT...LOC 2039Z 250DEG 22KT 4474 9429 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JLT
950 
WWUS53 KMPX 172048
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT THU SEP 17 2015

MNC085-172115-
/O.CON.KMPX.SV.W.0131.000000T0000Z-150917T2115Z/
MCLEOD MN-
348 PM CDT THU SEP 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL MCLEOD COUNTY...

AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENCOE...OR
11 MILES SOUTHEAST OF HUTCHINSON...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  LESTER PRAIRIE AROUND 400 PM CDT.

THIS INCLUDES U.S. HIGHWAY 212 BETWEEN MILE MARKERS 119 AND 124.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE TWIN CITIES.

&&

LAT...LON 4480 9401 4476 9408 4475 9425 4485 9425
      4491 9402
TIME...MOT...LOC 2048Z 240DEG 22KT 4481 9418 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JLT
540 
WWUS53 KMPX 172059
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 PM CDT THU SEP 17 2015

MNC085-172109-
/O.CAN.KMPX.SV.W.0131.000000T0000Z-150917T2115Z/
MCLEOD MN-
359 PM CDT THU SEP 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCLEOD COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
THE TWIN CITIES.

LAT...LON 4480 9401 4476 9408 4475 9425 4485 9425
      4491 9402
TIME...MOT...LOC 2058Z 250DEG 22KT 4483 9409 

$$

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:19 PM CDT, 7 minutes earlier.

Area forecast discussion, Sep 17, 3:19 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
319 PM CDT THU SEP 17 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 319 PM CDT THU SEP 17 2015

SEVERE WEATHER LOOKS LESS PROBABLE FOR THE MAJORITY OF THE
FORECAST AREA THIS AFTERNOON...DESPITE THE COLD FRONT STILL
STRETCHED ACROSS WEST CENTRAL MN. ABUNDANT CLOUD COVER AND ONGOING
CONVECTION HAS MINIMIZED THE AMOUNT OF DESTABILIZATION. CANNOT
TOTALLY RULE OUT A FEW ROGUE SEVERE CELLS THAT DEVELOP INVOF THE
FRONT WHERE TEMPORARY SCATTERING IN THE CLOUDS OCCURS...BUT THE
BETTER FORCING ALOFT WILL BE DISPLACED TO THE EAST. WILL HOWEVER NEED
TO CLOSELY MONITOR THE POTENTIAL FOR MORE HYDRO
ISSUES...PRIMARILY FROM THE TWIN CITIES INTO NORTHWEST/WEST
CENTRAL WI...GIVEN A SWATH OF 12-18 HOUR RAINFALL AMOUNTS IN THE 3
TO 6 INCH RANGE THERE...AND THE SLOW-MOVING NATURE OF STORMS THAT
DEVELOP.

BY 03Z...THE BULK OF THE RAINFALL SHOULD BE EAST OF THE
AREA...WITH THE COLD FRONT FOLLOWING NOT TOO FAR BEHIND. CLOUDS
SHOULD SCATTER OUT...BUT NORTHWEST WIND FLOW SHOULD BE SUFFICIENT TO
INHIBIT FOG DEVELOPMENT OVERNIGHT. LOWS WILL DIP INTO THE UPPER
40S...WITH 50S EXPECTED ELSEWHERE.

WILL NOT BE QUITE OUT OF THE WOODS ON FRIDAY AS FAR AS
PRECIPITATION IS CONCERNED...GIVEN THE MAIN SHORTWAVE TROUGH OVER
THE NORTHWEST WILL MAKE ITS WAY ACROSS THE AREA. MUCH LESS
INSTABILITY AND LLVL MOISTURE TO WORK WITH AS THIS WAVE
PASSES...WHICH WILL LIKELY MEAN A LACK OF THUNDER WITH THE SHOWERS AND
PRECIP AMOUNTS UNDER A COUPLE TENTHS OF AN INCH OR LESS. THEREFORE
THE THREAT FOR ADDITIONAL HYDRO ISSUES APPEARS LOW. TEMPERATURES
WILL LIKELY NOT ESCAPE THE 60S GIVEN THE CLOUD COVER AND
INFILTRATION OF COOLER AIR IN THE WAKE OF THE COLD FRONT.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 319 PM CDT THU SEP 17 2015

FOR FRIDAY NIGHT...THE MAIN CHANGE IN THE FORECAST WAS TO SPEED
UP THE PROGRESSION OF THE PRECIPITATION THROUGH OUR AREA...MORE
QUICKLY DEPARTING TO THE EAST. BY THE EVENING...THE FORCING
ASSOCIATED WITH THE SHORTWAVE WILL BE MAINLY ACROSS EASTERN MN AND
WESTERN WI. THE UPPER LEVEL DIVERGENCE...PV BOOT AND F-GEN WILL BE
FOCUSED OVER WESTERN WISCONSIN AND LIKELY PUSHING EAST OF EAU
CLAIRE BY THE OVERNIGHT HOURS. SOME LINGERING PRECIP ON THE BACK
SIDE IN WEAK LIFT WILL BE POSSIBLE...BUT DO NOT EXPECT MUCH IN
TERMS OF QPF FRIDAY NIGHT. WENT AHEAD AND DRIED OUT THE FORECAST
BY SATURDAY MORNING. AS FAR AS THE PLACEMENT OF THE PRECIP DURING
FRIDAY NIGHT...IT THE AREA REMAINS CONSISTENT AS FAR SOUTHERN MN
THROUGH WEST CENTRAL WI WILL SEE THE BEST CHANCE OF RAIN.

FOR SATURDAY AND SUNDAY...THE COOLER 850MB TEMPS WILL BE WITH US
THROUGH THE WEEKEND...AS A SURFACE HIGH AND SUBTLE RIDGE MOVES
THROUGH.  EXPECT MAINLY PARTLY CLOUDY SKIES THIS WEEKEND WITH HIGH
TEMPERATURES ABOUT NORMAL THIS TIME OF YEAR...RIGHT AROUND 70
DEGREES.

NEXT WEEK...A STRONG SYSTEM WILL DEVELOP ACROSS
SASKATCHEWAN/MANITOBA. A STRONG JET STREAK WILL ACCOMPANY THIS
SYSTEM IN CANADA...ALLOWING AN UPPER RIDGE TO PUSH INTO THE UPPER
MIDWEST. LOW LEVEL FLOW WILL TURN SOUTHWESTERLY AND 850MB TEMPS WILL
SURGE TO 15C-20C ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK.
HIGH TEMPERATURES AROUND 75-80 DEGREES ARE EXPECTED WITH THE WARM
SURGE.  TUESDAY NIGHT MAY BRING SCATTERED SHOWERS AND THUNDERSTORMS
UNDER THE WARM AIR ADVECTION REGIME...AND TAP INTO LIMITED
INSTABILITY.  SEVERE WEATHER DOES NOT APPEAR LIKELY. TOWARD THE END
OF NEXT WEEK...A SHORTWAVE LOOKS TO RIDE THE RIDGE NORTHEAST AND
BRING SHOWERS AND THUNDERSTORMS TO THE AREA...BUT THE WEEK WILL
OTHERWISE BE MAINLY DRY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 103 PM CDT THU SEP 17 2015

FRONT PASSING ACROSS THE AREA WILL RENEW THUNDERSTORM ACTIVITY
THIS AFTERNOON...AND AFFECT KMSP/KNRH/KEAU BY PRODUCING MVFR CIGS
AND MVFR/IFR VSBYS. MAY ALSO SEE SOME SCT-BKN IFR LEVEL CIGS
AT WESTERN SITES /KAXN/KRWF/KSTC/ BEHIND THE FRONT. MODELS PUSH
THE CONVECTION OUT OF THE AREA BY 02Z FRIDAY...WITH TEMPORARY SCATTERING
OUT OF THE CLOUD DECK. THE NEXT ROUND OF SHOWERS WILL APPROACH
KRWF ON FRIDAY MORNING. TEMPORAL/SPATIAL CONFIDENCE IS LOW
HOWEVER...SO HAVE NOT INCLUDED A MENTION AT THIS POINT. WINDS
SHIFT TO THE NORTHWEST BEHIND THE FRONT.

KMSP...
WINDOW FOR THUNDERSTORM ACTIVITY IS RIGHT NOW UNTIL 22Z. COULD
TEMPORARILY DIP AS LOW AS 2SM AND 2KFT CIGS DURING THAT TIME...BUT
OVERALL MVFR VSBYS WITH CIGS ABOVE 1700 FT ARE EXPECTED. AFTER THE
STORMS PASS VFR CONDITIONS WITH SCATTERING CLOUDS ARE
EXPECTED...ALONG WITH A SHIFT TO NORTHWEST WINDS FOR THIS
EVE...THEN NORTHERLY FOR FRIDAY. COULD SEE A FEW SHOWERS BY FRIDAY
AFTERNOON AS WELL...BUT CONFIDENCE IS LOW.

/OUTLOOK FOR KMSP/
SAT...VFR. WIND WNW 7-10 KTS.
SUN...VFR. WIND SSW 10-12 KTS.
MON...VFR. WIND S 15 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...LS
LONG TERM...SPD
AVIATION...LS
Hazardous weather outlook, Sep 17, 11:39 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1139 AM CDT THU SEP 17 2015

MNZ044-045-051>053-059>063-066>070-074>078-082>085-091>093-
WIZ014>016-023>028-181645-
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-
NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
1139 AM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON.
HOWEVER...THE SLIGHT RISK FOR SEVERE STORMS HAS SHIFTED SOUTH AND
EAST OF THE TWIN CITIES METRO AND EAU CLAIRE AREAS. THE RISK AREA
NOW INCLUDES LOCATIONS GENERALLY SOUTH AND EAST OF A MANKATO TO
RED WING LINE. THE MAIN HAZARDS ARE HEAVY RAINFALL...LARGE HAIL
AND DAMAGING WINDS. A TORNADO OR TWO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER FAR
SOUTH CENTRAL AND SOUTHEAST MINNESOTA.

MNZ041>043-047>050-054>058-064-065-073-181645-
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE-
SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-
1139 AM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 17, 10:06 AM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1006 AM CDT THU SEP 17 2015

MNZ063-070-WIZ023-024-171600-
WASHINGTON-DAKOTA-ST. CROIX-PIERCE-
1006 AM CDT THU SEP 17 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

WASHINGTON...DAKOTA...ST. CROIX...PIERCE...

AT 1004 AM CDT...2 TO 4 INCHES OF RAIN HAS FALLEN OVER THESE
AREAS...WITH UP TO AN ADDITIONAL INCH POSSIBLE OVER THE NEXT HOUR.

LOCATIONS IMPACTED INCLUDE...
EAGAN...WOODBURY...LAKEVILLE...APPLE VALLEY...MAPLEWOOD...COTTAGE
GROVE...INVER GROVE HEIGHTS...HASTINGS...ROSEMOUNT...FARMINGTON...
SOUTH ST. PAUL AND STILLWATER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4464 9329 4507 9279 4503 9255 4468 9280
      4457 9300
TIME...MOT...LOC 1504Z 240DEG 0KT 4474 9302

ADL
Special weather statement, Sep 17, 11:05 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 AM CDT THU SEP 17 2015

MNZ060>062-171645-
ANOKA-HENNEPIN-RAMSEY-
1105 AM CDT THU SEP 17 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HENNEPIN...SOUTH
CENTRAL ANOKA AND NORTHWESTERN RAMSEY COUNTIES...

AT 1105 AM CDT...A STRONG THUNDERSTORM WAS OVER ROBBINSDALE...OR NEAR
MINNEAPOLIS...MOVING EAST AT 20 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...PLYMOUTH...BLAINE...MINNETONKA...ST. LOUIS
PARK...MAPLEWOOD...ROSEVILLE...BROOKLYN CENTER...FRIDLEY...SHOREVIEW
AND NEW BRIGHTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 224 AND 234.
 U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 236 AND 240.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 128 AND 133.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4492 9348 4495 9350 4516 9317 4500 9307
TIME...MOT...LOC 1605Z 248DEG 19KT 4500 9332

BORGHOFF
Special weather statement, Sep 17, 11:59 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1159 AM CDT THU SEP 17 2015

MNZ060-068-171745-
CARVER-HENNEPIN-
1159 AM CDT THU SEP 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CARVER AND SOUTHWESTERN
HENNEPIN COUNTIES...

AT 1159 AM CDT...A STRONG THUNDERSTORM WAS OVER MAYER...OR 20 MILES
SOUTH OF BUFFALO...MOVING EAST AT 35 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WACONIA AND WATERTOWN AROUND 1205 PM CDT.
  ST. BONIFACIUS AROUND 1215 PM CDT.
  CHASKA AND VICTORIA AROUND 1220 PM CDT.
  CHANHASSEN...MOUND...ORONO...MINNETRISTA AND MAPLE PLAIN AROUND
1225 PM CDT.
  MEDINA AND EXCELSIOR AROUND 1230 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHOREWOOD...LAKE
WACONIA...HOLLYWOOD...NEW GERMANY AND LORETTO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 143 AND 149.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 152 AND 153.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4480 9399 4492 9400 4498 9384 4498 9377
      4501 9377 4506 9363 4483 9353
TIME...MOT...LOC 1659Z 251DEG 30KT 4488 9390

BORGHOFF
Special weather statement, Sep 17, 12:41 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1241 PM CDT THU SEP 17 2015

MNZ053-060>063-WIZ014-171830-
ANOKA-CHISAGO-WASHINGTON-HENNEPIN-RAMSEY-POLK-
1241 PM CDT THU SEP 17 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

ANOKA...CHISAGO...WASHINGTON...HENNEPIN...RAMSEY...POLK...

AT 1238 PM CDT...VERY HEAVY RAIN WAS OCCURRING ACROSS THE WEST AND
NORTH METRO INTO PORTIONS OF WEST CENTRAL WISCONSIN. THE HEAVY RATES
MAY LEAD TO SOME STREET FLOODING.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...BROOKLYN PARK...PLYMOUTH...EDEN PRAIRIE...
BLAINE...MINNETONKA...EDINA...ST. LOUIS PARK...MAPLEWOOD...ROSEVILLE
AND BROOKLYN CENTER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4530 9244 4520 9264 4521 9276 4515 9275
      4481 9350 4484 9352 4489 9352 4489 9357
      4497 9363 4507 9337 4544 9266
TIME...MOT...LOC 1738Z 180DEG 0KT 4498 9337

BORGHOFF
Local storm report, Sep 17, 12:47 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1247 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLASH FLOOD      7 SE TURTLE LAKE        45.32N 92.04W
09/17/2015                   BARRON             WI   TRAINED SPOTTER

            INITIAL TIME ESTIMATED FROM RADAR. REPORT STATES THAT
            FLASH FLOODING WASHED AWAY PART OF 9TH AVE BETWEEN 5TH ST
            AND COUNTY RD P. THE ROAD WAS CLOSED AS OF 1135 AM.

&&

ADL
Local storm report, Sep 17, 3:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       3 N BLOOMER             45.15N 91.49W
09/17/2015  M3.60 INCH       CHIPPEWA           WI   TRAINED SPOTTER

            WATER ALSO REPORTED OVER SOME ROADS IN THE AREA.

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 8:18 PM CDTSpecial Weather StatementMPXBenton27 min
Sep 17, 4:15 AM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Ramsey45 min
Sep 17, 6:27 AM CDTSpecial Weather StatementMPXRamsey63 min
Sep 17, 6:38 AM CDTFlash Flood WarningMPXDakota, Ramsey, Washington2 hr
Sep 17, 7:31 AM CDTSpecial Weather StatementMPXWashington59 min
Sep 17, 10:06 AM CDTSpecial Weather StatementMPXDakota54 min
Sep 17, 11:05 AM CDTSpecial Weather StatementMPXRamsey40 min
Sep 17, 11:59 AM CDTSpecial Weather StatementMPXCarver46 min
Sep 17, 12:41 PM CDTSpecial Weather StatementMPXHennepin, Ramsey49 min
Sep 17, 3:43 PM CDTSevere Thunderstorm WarningMPXDakota, Rice33 min
Sep 17, 4:01 PM CDTSpecial Weather StatementMPXCarver29 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.